Phencyclidine Dot Org

All About Phencyclidine, Also Known As PCP

PCP has many dangerous effects. Just taking it once can cause a person to exhibit risky behavior, experience extremely high body temperature, or hallucinate. The effects of PCP overdose, however, are very often deadly. When someone overdoses on PCP, the best thing to do is to get them help immediately but to try not to engage them. Because of the behavioral effects caused by PCP overdose, you could be in danger too.

PCP Overdose Behavior and Death

PCP effects

When a person overdoses on PCP they think their abilities are different than they are, leading to accidents.

According to CESAR, “PCP overdose deaths may occur after taking a large dose, though many PCP related deaths result from delusions and other psychological consequences of the drug’s use.” When someone takes PCP, they often become disassociated from the world around them and even from themselves. It can be hard to think and almost impossible to rationalize when on the drug.

Because of this, PCP abusers who overdose often die as a result of dangerous actions. As stated by CESAR, some of the ways PCP overdose has ended in death are when the individual:

  • Leaps from a high place
  • Gets into a motor vehicle accident
  • Drowns accidentally
  • Self-mutilates and/or commits suicide

PCP overdose is highly dangerous to the individual who is under the influence because they often do not realize what they are doing. Someone might walk in front of a train or car or jump off a building believing that they will be able to fly. But the danger does not all lie with the intoxicated individual. PCP overdose has been known to cause individuals to commit homicide and other acts of violence. This is why dealing with an individual overdosing on PCP must be done with great care.

Pain Insensitivity

Someone who overdoses on PCP will become insensitive to pain. This is one of the effects that causes the feeling of imperviousness and power in the individual. The pain insensitivity is highly dangerous as well, as a person may not realize that they are hurt and continue on with what they are doing. This fact, combined with the way PCP overdose can cause a person to become hostile and violent, is the reason many PCP abusers get into altercations and continue to fight, even when they are badly injured.

Other PCP Overdose Effects

There are other dangerous effects of PCP overdose that are not behavior-related. According to the NIDA, “High doses of PCP can also cause seizures, coma, and death.” Although it is more likely that the person will die of an injury, risky behavior, or suicide, there is still a chance of death caused by physical effects of PCP overdose.

According to the NLM, some of these physical effects are:

  • Convulsions
  • High blood pressure
  • Nystagmus (side-to-side eye movements)
  • Uncontrolled movement
  • Trouble with coordination

People who overdose on PCP can also go into a catatonic, trance-like state where they do not “talk, move, or react.” Between the physical and behavioral effects, PCP overdose is easy to recognize.

If someone you know overdoses on PCP, do not hesitate to call 911. Try and get the person help as soon as possible before they do something to hurt themselves or someone else. The effects of PCP overdose are highly dangerous to both the individual and everyone around them.

  • Phencyclidine

    AL - (251) 281-2090
    AK - (907) 268-4185
    AZ - (623) 806-8786
    AR - (501) 205-1895
    CA - (626) 626-7979
    CO - (719) 694-2623
    CT - (860) 812-4305
    DE - (302) 294-0983
    DC - (202) 509-9590
    FL - (386) 628-0300
    GA - (678) 712-1882
    ID - (208) 473-2857
    IL - (773) 313-3788

  • Abuse

    IN - (765) 356-9729
    IA - (712) 266-3564
    KS - (913) 324-5033
    KY - (859) 309-6589
    LA - (337) 376-0116
    ME - (207) 221-2169
    MD - (443) 569-7402
    MA - (978) 233-2133
    MI - (616) 499-7106
    MN - (952) 657-7853
    MS - (662) 298-8403
    MO - (573) 303-5851
    MN - (406) 322-3268

  • Support

    NE - (402) 261-2767
    NV - (775) 473-9878
    NH - (603) 546-7212
    NJ - (732) 490-7837
    NM - (505) 216-2904
    NY - (914) 259-8464
    NC - (828) 202-4159
    ND - (701) 355-6366
    OH - (440) 249-7067
    OK - (918) 948-9378
    OR - (541) 647-6418
    PA - (267) 244-9226

  • Hotlines

    RI - (401) 288-3581
    SC - (864) 642-2458
    SD - (605) 370-5086
    TN - (615) 257-1621
    TX - (214) 390-3897
    UT - (801) 704-5021
    VT - (802) 277-3348
    VI - (804) 835-6658
    WA - (360) 334-6660
    WV - (304) 982-7023
    WI - (262) 347-3369
    WY - (307) 222-0116